Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Hives on scalp, itchy. Developed after taking penicillin to go to the dentist.

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have hives on my scalp now for a day and a half and they itch bad i got them after taking penicillin on thurys to go to the dentist friday nite my head started itching and now i have hives all over my scalp and they itch like crazy
Posted Mon, 7 May 2012 in Skin Hair and Nails
Answered by Dr. Rhea Chanda 1 hour later
Thanks for the query.
Serious allergies to penicillin are common.You will need anti allergy medication to control the hives.You even might need injectables depending on the seriousness of the problem. I would suggest that you pay a visit to the doctor so that you get the proper treatment.Penicillin allergies can be fatal at times.Ice application should help the itching.
You have allergy to other meds also,so getting the right treatment is necessary.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: Hives on scalp, itchy. Developed after taking penicillin to go to the dentist. 2 hours later
can a reation from taking the penicillin on thursday take untill friday nite to saturday morning to start?
Answered by Dr. Rhea Chanda 18 hours later
Hi again,

Thank you for writing back.

Well,allergic reactions can occur within 12-24 hrs of ingestion of the offensive drug.

But it could be delayed type of allergic reaction in which it could take up to 48-72 hours for the symptoms to appear.

It may have started earlier but progressed within 24 hrs so much that you noticed the symptoms at an aggravated state.

You can take cetrizine if you have it at home for some symptomatic relief. But its always better to consult a allergist as penicillin reactions can often become more severe.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor